Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 34, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jun 3, 2009, 3:36 PM CDT for Jasper County, Newton County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2009, 3:36 PM CDT (20:36 UTC)
- Expired
- Jun 3, 2009, 4:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Newton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1895 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 032036
TORLCH
TXC241-351-032100-
/O.NEW.KLCH.TO.W.0034.090603T2036Z-090603T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
336 PM CDT WED JUN 3 2009
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN JASPER COUNTY IN SOUTHEAST TEXAS...
NORTHWESTERN NEWTON COUNTY IN SOUTHEAST TEXAS...
* UNTIL 400 PM CDT
* AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SAM RAYBURN
DAM...OR 11 MILES NORTHWEST OF JASPER...MOVING NORTHEAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
SAM RAYBURN DAM BY 345 PM CDT...
BROOKELAND BY 400 PM CDT...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3108 9383 3098 9410 3105 9422 3112 9407
3112 9405 3113 9405 3114 9404 3116 9390
TIME...MOT...LOC 2036Z 233DEG 15KT 3103 9413
$$
SWEENEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jun 3, 10:10 AM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jun 3, 10:10 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1010 AM CDT WED JUN 3 2009 .UPDATE... A FEW SHOWERS ALONG THE UPPER TEXAS COAST INCLUDING THE COASTAL WATERS THIS MORNING. PRECIP WATER HAS CLIMBED TO AROUND 1.7 INCHES WITH THE MRNG CAPE 3664 J/KG. CLOUDS HAVE ALREADY STARTED DEVELOPING WITH SHOWERS AND THUNDERSTORMS ON TAP FOR TODAY. CURRENT ZONES LOOK FINE AT THIS TIME. && .PREV DISCUSSION... /ISSUED 628 AM CDT WED JUN 3 2009/ AVIATION... FOR THE 03/12Z TAF ISSUANCE... CURRENTLY...SOME PATCHY FOG IS OCCURRING AT KAEX/KLCH/KBPT TAF SITES. THIS SHOULD QUICKLY DISSIPATE AFTER SUNRISE. A VERY MOIST ATMOSPHERE IS IN PLACE...AND WITH DAYTIME HEATING...SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DEVELOP BY LATE MORNING. WITH MAX HEATING AND LEFT OVER SMALL-SCALE BOUNDARIES...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE BY MID AFTERNOON AND HAVE PLACED A TEMPO GROUP FROM ROUGHLY 18Z TO 22Z AT ALL TAF SITES TO ACCOUNT FOR THIS. WITH LOSS OF DAYTIME HEATING...CONVECTION SHOULD DECREASE DURING THE EVENING HOURS. OVERNIGHT...A SURFACE TROUGH WILL APPROACH THE REGION. ENOUGH CONVERGENCE ALONG THIS TROUGH FOR SHOWERS TO RE- DEVELOP AND WILL MENTION VCSH AFTER 04/08Z. RUA PREV DISCUSSION... /ISSUED 442 AM CDT WED JUN 3 2009/ SYNOPSIS... UPPER ANALYSIS AND WATER VAPOR IMAGES SHOW CWA BETWEEN TWO SYSTEMS...A SHORTWAVE OVER THE NWRN GULF OF MEXICO AND ANOTHER OVER CNTRL TX. THESE SHORTWAVES WERE EMBEDDED WITHIN A LONGER WAVE TROUGH OVER THE SRN PLAINS/LOWER MS VALLEY. MEANWHILE...FURTHER TO THE WEST...A DEEP CUTOFF LOW IS APPROACHING THE CNTRL CA COAST. MOISTURE HAS INCREASED SIGNIFICANTLY OVER THE AREA WITH KLCH 00Z SOUNDING INDICATING PW OF 1.8 INCHES...UP FROM 1.2 INCHES MONDAY NIGHT. AT THE SFC...HIGH PRESSURE CENTERED OFF THE ATLANTIC COAST WAS RIDGING ACRS THE SERN STATES INTO LA. AN AREA OF LOW PRESSURE WAS LOCATED ACRS NE TX INTO SE OK WITH A COLD FRONT EXTENDING SW TOWARD CNTRL TX. WINDS ARE MOSTLY CALM ACRS THE AREA WITH TEMPERATURES NEAR 70. RADAR MOSAIC SHOWS THREE AREAS OF SHOWERS AND THUNDERSTORMS. ONE IS ASSOCIATED WITH THE GULF DISTURBANCE EAST OF THE AREA. TO THE WEST...A DECAYING MCS IS MAKING ITS WAY TOWARD SE TX. NORTH OF THIS...ANOTHER CLUSTER OF THUNDERSTORMS IS MOVING EAST OVER THE RED RIVER VALLEY. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY AS THE COLD FRONT EDGES CLOSER TO THE AREA. FOR THIS MORNING...WHAT WAS ONCE OF SOLID LINE OF THUNDERSTORMS IS BREAKING UP QUICKLY AS IT APPROACHES A TRINITY TO HOUSTON LINE. THIS LINE HAS PRODUCED AN OUTFLOW BOUNDARY THAT WILL LIKELY ACT AS A TRIGGER FOR MORE STORMS LATER THIS MORNING OVER WRN PORTIONS OF THE AREA. THE GULF SHORTWAVE IS PROGGED TO DEVELOP A SFC REFLECTION LATER TODAY NEAR THE SE LA COAST WHICH WILL MOVE NE INTO THE SERN STATES. THIS LOW WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS INTO SOUTH CNTRL LA BEGINNING THIS MORNING...WITH CHANCES INCREASING DURING THE AFTN. MEANWHILE...THE LOW OVER SE OK WILL BE PULLED EAST AS THE UPPER TROUGH MIGRATES ACRS THE LOWER MS VALLEY. AS THIS LOW MOVES EAST...IT WILL DRAG A COLD FRONT THROUGH THE AREA LATE TONIGHT INTO THURSDAY. WITH THIS APPROACHING FRONT...ALONG WITH AMPLE MOISTURE OVER THE AREA AND RESIDUAL OUTFLOW BOUNDARIES FROM CONVECTION...EXPECT ABOUT 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS AREAWIDE BY THE AFTN. AM NOT EXPECTING WIDESPREAD SEVERE WEATHER THIS AFTN...BUT...LIKE YESTERDAY...A FEW ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE WITH HAIL AND/OR STRONG WINDS THE LIKELIEST THREATS. EXPECT SHOWERS AND THUNDERSTORMS TO DIMINISH WITH THE LOSS OF DAYTIME HEATING THIS EVENING...THEN INCREASE AGAIN OVERNIGHT...AFTER 06Z...AS THE FRONT CROSSES THE AREA AND STALLS BRIEFLY NEAR THE COAST. THE FRONT WILL BE PUSHED FURTHER OFFSHORE FRIDAY MORNING AS THE UPPER TROUGH SHIFTS EAST AND DEEP NORTHWESTERLY FLOW DEVELOPS. THIS WILL USHER IN DRIER AIR FOR THE WEEKEND. THIS WEEKEND EXPECTED TO BE SIMILAR TO LAST WEEKEND AS HIGH PRESSURE AT THE SFC AND ALOFT GAIN CONTROL WITH MOSTLY CLEAR SKIES...WARMER THAN NORMAL AFTNS AND MORNING LOWS NEAR OR SLIGHTLY BELOW NORMAL. THE SFC HIGH WILL MOVE EAST BY SUNDAY WITH SOUTHERLY FLOW AND INCREASING LOW LEVEL MOISTURE RETURNING. RAIN CHANCES REMAIN LOW THROUGH THE MIDDLE OF NEXT WEEK. MARINE... ONSHORE FLOW WILL BECOME MORE WESTERLY TONIGHT AHEAD OF A COLD FRONT THAT IS EXPECTED TO CROSS THE COASTAL WATERS LATE THURSDAY INTO EARLY FRIDAY. OFFSHORE FLOW WILL RESUME BRIEFLY ON FRIDAY. ONSHORE FLOW RETURNS SATURDAY AS HIGH PRESSURE BECOMES CENTERED TO THE EAST OF THE AREA. WINDS AND SEAS ARE EXPECTED TO REMAIN LOW THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 87 70 87 66 90 / 50 40 30 10 0 KBPT 89 70 88 66 90 / 50 30 30 10 0 KAEX 88 68 84 64 91 / 50 40 20 10 0 KLFT 86 70 85 66 89 / 50 40 30 10 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 3, 5:02 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 502 AM CDT WED JUN 3 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-041015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 502 AM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT...ALONG WITH AMPLE MOISTURE OVER THE AREA AND RESIDUAL OUTFLOW BOUNDARIES FROM CONVECTION WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS MORNING INTO THE AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE WITH HAIL AND/OR STRONG WINDS THE LIKELIEST THREATS. EXPECT SHOWERS AND THUNDERSTORMS TO DIMINISH WITH THE LOSS OF DAYTIME HEATING THIS EVENING...THEN INCREASE AGAIN OVERNIGHT AS THE FRONT CROSSES THE AREA AND STALLS BRIEFLY NEAR THE COAST. STORMS TONIGHT ARE NOT EXPECTED TO BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DECREASE FROM NORTHWEST TO SOUTHEAST THURSDAY AS THE COLD FRONT MOVES THROUGH THE AREA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. DRY WEATHER WILL PREVAIL FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:22 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jefferson, Orange | 23 min |
| Jun 3, 1:51 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jefferson, Orange | 39 min |
| Jun 3, 3:29 PM CDT | Tornado Warning | LCH | Tyler | 31 min |
| Jun 3, 4:46 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 44 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.